Horizontal Update…



Body… Achy, Sluggish

Mind… Clearing, with chance of fog

Mood… Decent


I visited my doctor regarding the horizontal episode.   An increased dosage of a hormone supplement, Pregnenolone 50 (sounds like a cross between pregnancy and provolone cheese) might have contributed to my horizontal state, which might, in itself, be indicative of a hormonal imbalance.   It’s been a year since my last blood panel, so we scheduled a blood collection for the next morning, checking for the usual, but including hormone and vitamin levels.


I also have to bring in a 24 hour collection of my urine.  They gave me a bright orange container to pee in.  I keep it in the refrigerator.  My wife LOVES that.


I received a voicemail  from my doctor, last week.  First thing he said after ‘hello,’ was the blood test results were in and that there were some irregularities–a vitamin D deficiency, and that it looked like something is up with my thyroid.


Neither is surprising to me.  I usually take supplemental vitamin D, among other things, due to my body’s inability to efficiently absorb nutrients from food sources.  I stopped taking it when I was on the Candida diet–at the time, I couldn’t find a non-yeast brand.  Once I jumped off the diet, I forgot to add D back.


As for my thyroid, I’ve been on Thyroid medication for a few months, now.  Based on a previous blood test and ultrasound, my thyroid was slightly enlarged–that’s hypo, right?  I think so.  Anyway, I’ve been taking Cytomel since.  As I fasted for the blood collection, I obviously did not take Cytomel  that morning.


I haven’t seen the doctor, yet–he wants to wait for the urine test results.  And I haven’t felt horizontal since I stopped the extra dosage of the pregnancy provolone, though my regular symptoms persist.  We’ll see how the rest of the test results pan out over the next couple of weeks.  We are holding off on the chelation question till then.



Blurry Day…


Body… Achy, Sluggish, Eyes blurry

Mind… Groggy

Mood… Whatever


One of the symptoms of Chronic Lyme, and other maladies, is poor sleep.  I find this ridiculously funny–poor sleep, a Chronic Lyme symptom, exacerbates Chronic Lyme symptoms.  Puh-lease.  Kind of self-perpetuating.


Anyway, in 2007 I began taking Valerian Root, a mild herbal sedative, to help me fall and stay asleep.  It sort of worked, but its sedative effect lingered into the late morning hours.  I limited my intake to really bad symptom days–thinking straight was hard enough with the Lyme.  Then a new symptom appeared–a morning blurriness in one or both eyes, lasting, sometimes, till early afternoon.  Well, it was either a new symptom or  something else.  I went to the eye doctor and neurologist–nothing.  The blurriness went away for a while, then after Lasik surgery, it reappeared.  My Lasik doctor checked me out–again, nothing.


I never connected Valerian Root to the blurriness until one evening, after an almost sleepless night previous, I doubled-up on Valerian Root, intending for an extra long sleep (didn’t work, by the way) and woke without the ability to focus my vision.  I stopped taking Valerian Root and I’ve had no blurriness since…


…until this morning.  Not sure what caused it, but it’s almost 10:30 AM and my right eye is still a bit blurry.  At 7 AM, both eyes were having problems.  I’m not on any new medication or supplements… oh, I started back on dry Vitamin D, but I’ve taken it before,  the dosage is within normal limits, and side effects do not include blurriness.  Sigh.  Another fun day with Chronic Lyme.





To Chelate or Not to Chelate…


Body… Achy
Mind… Less foggy
Mood… Better


Had a really bad reaction about three months ago.  The yeast in my body invited all their friends over for a party and wrecked the place–a total blowout.  Unfortunately, I’m the one with the hangover.  Thanks, Yeast!


Yeast came into the equation almost two years ago.  Since Chronic Lyme Disease (CLD) can cause nerve damage, my primary doctor suggested I see a Neurologist that specialized in CLD (and believe it or not, this is the short version).  More after the … bump.